MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 16827
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Codes Discomfort (2330); Inadequate Pain Relief (2388)
Date of Event 04/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending completion of device analysis and review of device history record.Internal complaint number: (b)(4).
 
Event or Problem Description
Sales representative contacted technical solutions to report a pump explant and replacement with medtronic pump due to underinfusion volume discrepancy.The expected volume was 24ml and the actual aspirated volume was 32ml.The patient complained of increased pain several times.A catheter dye study was performed in response to the allegation of increased pain but showed a patent catheter.Weeks later, the patient again complained of increase pain and also reported that they were feeling electrical shocks that they felt were related to their pump.Another dye study was performed and again showed a patent catheter.The patient contacted their physician to state that they were going through withdrawal, and was later brought to the hospital.The patient later had their pump explanted and replaced.
 
Additional Manufacturer Narrative
Device was returned for additional evaluation and investigation.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any nonconformances, issues or capas associated with pump function.Additional physical investigation was performed on the device, but the alleged issue could not be confirmed.Visual inspection of the pump confirmed the suture ring was missing, as well as 3 of the 4 suture plugs.These do not impact the functioning of the device.Functional analysis of the pump confirmed the pump successfully primed and flowed within design specification.Internal complaint number: (b)(4).

Brand Name
PROMETRA II PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
MDR Report Key12037511
Report Number3010079947-2021-00163
Device Sequence Number3975679
Product Code LKK
UDI-Device Identifier00810335020242
UDI-Public(01)00810335020242(10)25936(17)200422
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2020
Device Model Number16827
Device Catalogue Number16827
Device Lot Number25936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;